Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 122, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 11, 2021, 12:08 AM CST for 7 counties in Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 12:08 AM CST (06:08 UTC)
- Expired
- Dec 11, 2021, 12:40 AM CST
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, IL, Hamilton County, IL, Jefferson County, IL, Saline County, IL, Wayne County, IL, White County, IL, Williamson County, IL
The radar
The Evansville,IN radar (KVWX), 58 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
| Dec 10, 11:03 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
042
WUUS53 KPAH 110608
SVRPAH
ILC055-065-081-165-191-193-199-110700-
/O.NEW.KPAH.SV.W.0122.211211T0608Z-211211T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
1208 AM CST Sat Dec 11 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Western White County in southeastern Illinois...
Wayne County in south central Illinois...
Southeastern Jefferson County in south central Illinois...
Northeastern Williamson County in southern Illinois...
Northwestern Saline County in southern Illinois...
Hamilton County in south central Illinois...
Eastern Franklin County in south central Illinois...
* Until 100 AM CST.
* At 1208 AM CST, severe thunderstorms were located along a line
extending from near Bluford to 11 miles west of Mcleansboro to near
Pittsburg, moving northeast at 80 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marion, Carmi, Fairfield, Mcleansboro, Norris City, Wayne City,
Bluford, Enfield, Pittsburg, Thompsonville, Dahlgren,
Jeffersonville, Belle Rive, Hanaford, Sims, Mill Shoals,
Spillertown, Broughton, Springerton and Mount Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for south central,
southern and southeastern Illinois. A Tornado Watch also remains in
effect until 500 AM CST for south central, southern and southeastern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 8814 3826 8815 3800 8819 3774 8894
3808 8880 3833 8880 3860 8819 3860 8815
TIME...MOT...LOC 0608Z 238DEG 68KT 3829 8874 3812 8874 3778 8890
HAIL...0.75IN
WIND...60MPH
$$
Rothstein2 follow-up statements
593
WWUS53 KPAH 110615
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
1215 AM CST Sat Dec 11 2021
ILC055-065-081-165-191-193-199-110700-
/O.CON.KPAH.SV.W.0122.000000T0000Z-211211T0700Z/
White IL-Wayne IL-Jefferson IL-Williamson IL-Saline IL-Hamilton IL-
Franklin IL-
1215 AM CST Sat Dec 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR WESTERN WHITE...WAYNE...SOUTHEASTERN JEFFERSON...NORTHEASTERN
WILLIAMSON...NORTHWESTERN SALINE...HAMILTON AND SOUTHEASTERN FRANKLIN
COUNTIES...
At 1215 AM CST, severe thunderstorms were located along a line
extending from Wayne City to 7 miles northwest of Mcleansboro to near
Thompsonville, moving northeast at 80 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Carmi, Fairfield, Mcleansboro, Norris City, Wayne City, Bluford,
Enfield, Thompsonville, Dahlgren, Jeffersonville, Belle Rive, Sims,
Mill Shoals, Broughton, Springerton, Mount Erie, Keenes, Golden Gate,
Macedonia and Belle Prairie City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for south central,
southern and southeastern Illinois. A Tornado Watch also remains in
effect until 500 AM CST for south central, southern and southeastern
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 8814 3826 8815 3800 8819 3778 8884
3810 8872 3835 8875 3860 8819 3860 8815
TIME...MOT...LOC 0615Z 238DEG 68KT 3835 8861 3818 8861 3784 8877
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Rothstein480
WWUS53 KPAH 110640
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
1240 AM CST Sat Dec 11 2021
ILC055-065-081-165-191-193-199-110650-
/O.CAN.KPAH.SV.W.0122.000000T0000Z-211211T0700Z/
White IL-Wayne IL-Jefferson IL-Williamson IL-Saline IL-Hamilton IL-
Franklin IL-
1240 AM CST Sat Dec 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHITE...WAYNE...
SOUTHEASTERN JEFFERSON...NORTHEASTERN WILLIAMSON...NORTHWESTERN
SALINE...HAMILTON AND SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with these
thunderstorms.
A Tornado Watch remains in effect until 200 AM CST for south central,
southern and southeastern Illinois. A Tornado Watch also remains in
effect until 500 AM CST for south central, southern and southeastern
Illinois.
LAT...LON 3836 8814 3826 8815 3800 8819 3778 8884
3810 8872 3835 8875 3860 8819 3860 8815
TIME...MOT...LOC 0639Z 238DEG 68KT 3859 8812 3842 8812 3808 8828
$$
RothsteinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 11:51 PM CST, 17 minutes earlier.
Area forecast discussion, Dec 10, 11:51 PM CST, 17 minutes before
Area Forecast Discussion National Weather Service Paducah KY Issued by National Weather Service Springfield MO 1151 PM CST Fri Dec 10 2021 .UPDATE... Issued at 630 PM CST Fri Dec 10 2021 Updated aviation discussion. && .SHORT TERM...(Tonight through Saturday night) Issued at 1250 PM CST Fri Dec 10 2021 Shortwave energy out over the south central Plains will continue ENE toward the area through sunset, and provide the initial focus for scattered convection, especially from 4 or 5 pm to 7 p.m. The short range hi-res guidance continues to be more and more bullish on scattered severe storms, likely Supercells in some cases. Looking at what the models are depicting, this event seems to compare favorably to 2/28/17 and 11/17/13 (Perryville, Crossville and Brookport). So the concern for significant severe including strong tornadoes is elevated. The shear and instability are more than adequate, and in some of the data, slightly stronger. Anomalously high dew point air is over the area, serving to lower LCL's coupled with increasing SRH and MLCAPE values over the next several hours. The activity will continue tonight, coming in a couple of rounds. Scattered activity initially into the evening hours, that may be followed by slightly more organization in a linear fashion toward midnight and beyond (especially west KY). Outside of the convection, we may see near Wind Advisory level winds at times, SSW gusts 30 to 40 mph tonight. Will hold for now on a headline given it's borderline and with all that's going on. Precip will be mostly over by Saturday, with decreasing cloud cover, and steady or falling temperatures (back into the 40s) in the wake of a strong cold front. .LONG TERM...(Sunday through Friday) Issued at 153 PM CST Fri Dec 10 2021 A large 500 mb ridge will encompass much of the central and eastern US early next week. Dry conditions are expected through Wednesday, with a slow warming trend. Highs will rise from around 50 on Sunday to around 70 on Wednesday. The records for Wednesday may be threatened, depending on how much if any sunshine occurs. The ecmwf ensemble situational awareness table shows the ensemble mean max temps for Wed are in the 99th percentile of the 20-year model climate. The following are the records for Wed... Record Highs for Wednesday: PAH.. 71 (1984) EVV.. 70 (1933) CGI.. 69 (1984) POF.. 73 (1933) MDH.. 74 (1933) Beyond Wednesday, a cold front will sag southeast across our region as a 500 mb shortwave rides over the northern part of the ridge. This cold front will be accompanied by a chance of showers. Some thunder cannot be ruled out, but the system track will be far to our north across Minnesota. 500 mb heights will remain anomalously high even during and after the passage of the shortwave. The weakening cold front will be weakening and slowing down, possibly stalling just to our south Friday. There is really not a strong model signal for significant rainfall, given the persistence of the sub-tropical ridge over the southern half of the US. && .AVIATION... Issued at 1145 PM CST Fri Dec 10 2021 Rounds of thunderstorms will continue to move east through the area ahead of a cold front that will move through late tonight into early Saturday morning. Winds will continue to be gusty while turning out of the west and northwest behind the front. Expect VFR conditions behind the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...WFO SGF
Hazardous weather outlook, Dec 10, 6:36 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 636 PM CST Fri Dec 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 636 PM CST Fri Dec 10 2021 ...Organized Outbreak of Severe Thunderstorms and Tornadoes Tonight... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Tornado Watches are in effect for western Kentucky, southeast Missouri, southern Illinois, and southwest Indiana. Thunderstorms are expected to increase in coverage and intensity through this evening. The main hazards will be damaging winds and tornadoes, including the potential for a couple of strong, destructive tornadoes. Numerous storms will continue through the overnight hours across southwest Indiana and the rest of western Kentucky. Conditions will be favorable for damaging winds and tornadoes along a broken line of storms, and a couple long-track tornadoes are possible. Outside of thunderstorms, strong gradient non-thunderstorm wind gusts of 30 to 40 mph are possible into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. MY/CN
In the hours before
Local storm report, Dec 10, 8:54 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TORNADO 1 SW CENTRAL CITY 37.28N 87.14W
12/10/2021 MUHLENBERG KY STORM CHASER
DEBRIS FROM HOMES AND BILLBOARDS ALONG THE
WEST KENTUCKY PARKWAY JUST WEST OF CENTRAL
CITY.
&&
DWSLocal storm report, Dec 10, 9:04 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 S HICKMAN 36.51N 89.19W
12/10/2021 E1.75 INCH FULTON KY TRAINED SPOTTER
&&
GMLocal storm report, Dec 10, 9:06 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TORNADO CAYCE 36.56N 89.04W
12/10/2021 FULTON KY AMATEUR RADIO
DAMAGE REPORTED IN CAYCE TO A CAFE AND THE
FIRE DEPARTMENT.
&&
DWSLocal storm report, Dec 10, 9:10 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO CENTRAL CITY 37.30N 87.13W
12/10/2021 MUHLENBERG KY TRAINED SPOTTER
DAMAGE TO HARDWARE STORE ON WEST EVERLY
BROS. BLVD.
&&
MLLocal storm report, Dec 10, 9:18 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 WNW SCOTT CITY 37.23N 89.58W
12/10/2021 M58 MPH SCOTT MO ASOS
ASOS STATION KCGI CAPE GIRARDEAU MO.
&&
DWSLocal storm report, Dec 10, 9:49 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TORNADO MAYFIELD 36.74N 88.64W
12/10/2021 GRAVES KY BROADCAST MEDIA
MAJOR DAMAGE REPORTED IN MAYFIELD. NO
FURTHER DETAILS AVAILABLE AT THIS TIME.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:21 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Pulaski, Union | 39 min |
| Dec 10, 9:49 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope, Pulaski | 41 min |
| Dec 10, 10:30 PM CST | Tornado Warning | PAH | Massac, Pope | 45 min |
| Dec 10, 11:33 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry, Union, Williamson | 42 min |
| Dec 11, 12:37 AM CST | Special Weather Statement | PAH | Edwards, Wabash, White | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.